MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat esophageal cancer during an esophageal self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the ultraflex esophageal stent did not fully deploy.The ultraflex esophageal stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of stent partially deployed.The ultraflex esophageal ng distal release covered stent and delivery system were returned for analysis.Visual inspection found that the stent was partially deployed on the delivery system.Visual and microscopic inspection of the deployment suture found a white strand in one of the suture knots, preventing the release of the stent deployment suture.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported event of partial stent deployment.An investigation has been initiated to address the strand found in the knot of the deployment suture and the investigation is currently ongoing.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation on october 29, 2022, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat esophageal cancer during an esophageal self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the ultraflex esophageal stent did not fully deploy.The ultraflex esophageal stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15828264
Report Number3005099803-2022-06778
Device Sequence Number12301347
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2024
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0029037260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown